| Catalog Number |
2012-10 |
| Medical Device Problem Codes |
Degraded (1153); Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/06/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a carotid endarterectomy, the yellow balloon on the shunt did not inflate properly, and the safety balloon inflated before the main balloon.It is unknown whether the devices were inspected or tested prior to use.The patient possibly has a carotid artery stenosis.No patient injury was reported at the time of the event.Note: this is report 2 of 2 related to the second shunt used in the event.
Additional Manufacturer Narrative
The device was discarded and unavailable for investigation.Therefore, we could not conclusively determine the root cause of the reported incident.As stated in the ifu: avoid extended or excessive exposure to fluorescent light, heat, sunlight, or chemical fumes to reduce balloon degradation.Do not exceed the recommended maximum balloon liquid capacity (see specifications).The production and traceability record for the device was reviewed; no issues were found during manufacturing or packaging that would cause or contribute to the reported event.All quality control tests were completed successfully and met specification.Note: this is report 2 of 2 related to the second shunt used in the event.